Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 103, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 27, 2021, 3:12 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2021, 3:12 AM EST (08:12 UTC)
- Expired
- Nov 28, 2021, 3:16 AM EST
- In force
- 24 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
956 WHUS71 KOKX 270812 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 312 AM EST Sat Nov 27 2021 ANZ335-338-345-272115- /O.CAN.KOKX.GL.W.0025.000000T0000Z-211127T0900Z/ /O.NEW.KOKX.SC.Y.0103.211127T0812Z-211127T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 312 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound west of Port Jefferson and New Haven, New York Harbor, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-355-271200- /O.CON.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 312 AM EST Sat Nov 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-271200- /O.CON.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 312 AM EST Sat Nov 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet in eastern Long Island Sound. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
6 follow-up statements
874 WHUS71 KOKX 271021 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 521 AM EST Sat Nov 27 2021 ANZ331-332-340-272300- /O.CAN.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ /O.EXA.KOKX.SC.Y.0103.000000T0000Z-211127T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 521 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-355-271200- /O.CON.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 521 AM EST Sat Nov 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-345-272300- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211127T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 521 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound west of Port Jefferson and New Haven, New York Harbor, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
538 WHUS71 KOKX 271208 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 708 AM EST Sat Nov 27 2021 ANZ355-272200- /O.EXP.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ /O.EXB.KOKX.SC.Y.0103.000000T0000Z-211128T0400Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 708 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-272200- /O.EXP.KOKX.GL.W.0025.000000T0000Z-211127T1200Z/ /O.EXB.KOKX.SC.Y.0103.000000T0000Z-211128T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 708 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-340-272200- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211127T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 708 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-345-272200- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211127T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 708 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound west of Port Jefferson and New Haven, New York Harbor, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
099 WHUS71 KOKX 272050 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 350 PM EST Sat Nov 27 2021 ANZ331-332-340-280300- /O.EXT.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 350 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-280300- /O.EXT.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 350 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-345-272300- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211127T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 350 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound west of Port Jefferson and New Haven, New York Harbor, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-280900- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211128T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 350 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
884 WHUS71 KOKX 272334 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 634 PM EST Sat Nov 27 2021 ANZ331-332-340-280300- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 634 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 1 to 3 feet. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-280300- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 634 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-280300- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211128T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 634 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
774 WHUS71 KOKX 280252 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 952 PM EST Sat Nov 27 2021 ANZ331-332-340-280400- /O.EXP.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 952 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and seas have fallen below advisory criteria. As a result, the small craft advisory has been allowed to expire. An occasional gust to 25 kt can not be ruled out. $$ ANZ355-280400- /O.EXP.KOKX.SC.Y.0103.000000T0000Z-211128T0300Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 952 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and seas have fallen below advisory criteria. As a result, the small craft advisory has been allowed to expire. An occasional gust to 25 kt can not be ruled out. $$ ANZ350-353-280900- /O.CON.KOKX.SC.Y.0103.000000T0000Z-211128T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 952 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...West winds 15 to 20 kt and seas 3 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
249 WHUS71 KOKX 280816 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 316 AM EST Sun Nov 28 2021 ANZ350-353-280930- /O.CAN.KOKX.SC.Y.0103.000000T0000Z-211128T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 316 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind and wave conditions have fallen below criteria. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 12:21 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 27, 12:21 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
1221 AM EST Sat Nov 27 2021
.SYNOPSIS...
Deepening low pressure over northern New England and eastern
Canada will track slowly north through Saturday, while high
pressure slowly builds in from the west. Low pressure develops
offshore late Sunday into Monday. High pressure builds in for
Tuesday into the middle of next week. Another weak low pressure
may affect the area late in the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast is on track with just a few minor adjustments to cloud
cover and winds. Scattered snow showers were observed on radar
across parts of northern New London and Fairfield counties in
CT but not reaching the ground in most spots. This activity also
appears to be weakening as drier air works into the area.
Otherwise, clearing and gusty NW winds through the remainder of
the night with gusts 30 to 35 kt possible the first half of the
night before gradually dropping off. Some of the interior
valleys could decouple and lose the gusts sooner.
While a much colder airmass will move into the region, the
gusty NW winds will limit the radiational cooling component.
Lows will range from the mid to upper 20s inland, to the around
freezing at the coast. This is a few degrees below normal, but
wind chill values will be well into the 20s and even the upper
teens late.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
The upper trough lifts up into eastern Canada Saturday with
shortwave ridging building in from the west. At the surface,
high pressure will slowly build in from west, while deepening
low pressure lifts north across eastern Canada. This will mean
a continuation of gusty NW winds, but a bit weaker, at 20 to 25
mph. The gradient slackens Saturday night with NW winds
continuing to diminish. Skies will be mostly sunny on Saturday,
with increasing mid and high level clouds the second half of
the night ahead of an approaching shortwave trough. This should
limit the full potential for radiational cooling.
Highs on Saturday will be in the upper 30s inland, to the lower
40s at the coast. Lows Saturday night will range from the mid
20s inland, to the lower 30s across the NYC/NJ metro. These
values are 5 to 8 degrees below normal.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The long term will be characterized by mean troughing over the
eastern CONUS through the middle of the week, which will mean cooler
than average temperatures through then. Then, some de-amplification
in the upper flow is possible, moderating temperatures for Thursday
and Friday, when temperatures will climb back to above normal
levels.
A weak surface low and upper trough over the mid-West moves toward
the region Sunday. Some overrunning moisture out ahead of this low
may bring a slight chance of precipitation Sunday. As the low
approaches the coast, the upper strengthens into a closed off upper
low and the system eventually becomes negatively tilted Monday into
Monday night, inducing a secondary low off shore Sunday night. The
low is expected to pass south and east of the area Sunday night into
Monday morning, with much of the heavier precipitation remaining off
shore as it heads into the Gulf of Maine. Many of the deterministic
models continue to show less in the way of precipitation and a
weaker system altogether. The NAM is does show a bit more liquid
equivalent for eastern areas for Monday as the low strengthens and
moisture wraps around the low. Will have to continue to monitor as
this is tail end of the NAM. Additionally, ensemble models continue
to show a fair amount of uncertainty, especially with the upper
level pattern. Given uncertainty, limited POPs to chance for eastern
areas, since they will be closer to the low.
As for precipitation type, there continues to be some uncertainty,
but some flurries or slight chance of light snow is possible Sunday
morning, changing over to slight chance for rain for coastal
locations by the afternoon, with a mix of rain/snow for the higher
inland. Thereafter, as the low develops off shore and winds shift
more to the north, colder air moves into the region, bringing the
rain/snow line toward the coast. A changeover to all snow is
possible before ending, however, there is just a low end chance as
there is still a question of how strong the low will be as it tracks
away from the area, and thus how much colder air can filter into the
area. Additionally, liquid equivalent will be light, around 0.10"
for much of the region (eastern areas may see just over this
amount). With at least some rain mixing in everywhere at some point,
only minor accumulations are expected at this time (even for eastern
areas, as less in the way of snow is expected with warmer
temperatures).
Thereafter, high pressure builds in from the south, bringing a
return to dry weather and cool temperatures through Wednesday.
A quick moving system may bring more light precipitation to the area
very early Thursday morning into Thursday afternoon. It may be cold
enough for snow at the start, changing to rain Thursday morning. By
Thursday, temperatures are expected to moderate as the upper trough
weakens, so the thermal profile shouldn't really be supportive of
snow at some point Thursday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Low pressure deepens to the northeast as high pressure slowly builds
towards the terminals into Saturday.
Generally, VFR conditions will prevail through the TAF period. There
may be a few brief pockets of MVFR cigs, north and west of NYC
through about 09z-10z.
WNW winds 15-20 kt gusts 25-30 kt are expected overnight and into
the first half of Saturday. Winds are expected to weakening Saturday
afternoon and evening, with gusts ending after 00z Sunday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Wind direction will average to the south of 310 magnetic through
the forecast period. An occasional gust may be higher than forecast.
.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Saturday Night...VFR with WNW wind gusts ending.
.Sunday...Chance of MVFR or lower. Slight chance of light rain
with slight chance of light rain or light snow inland.
.Monday...VFR. NW wind gusts 15-20 kt possible.
.Tuesday-Wednesday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Recent gusts at 44065 and elsewhere remain gale force, so gales
will remain in place for the waters overnight.
Ending times could be a bit too long, but only by a few hours.
SCA conditions are expected through Saturday evening for gusts,
but could linger through the night on the eastern ocean waters
due to 5 ft seas.
Waves build to 5 ft to 6 ft on the ocean Sunday night into Monday as
low pressure develops nearby and should fall below 5 ft Monday night
as the low departs. 5 ft waves are once again possible late Tuesday
night into Wednesday night.
Winds increase to near SCA criteria Monday into Monday night over
the ocean waters with the low near the region. Winds may approach
SCA once again on the ocean during the day Wednesday.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the upcoming week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 4 AM EST early this morning for ANZ335-338-
345.
Gale Warning until 7 AM EST this morning for ANZ331-332-340-
350-353-355.
&&
UPDATE...DBR
AVIATION...BCHazardous weather outlook, Nov 26, 3:40 AM EST, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New York NY 340 AM EST Fri Nov 26 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-271100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 340 AM EST Fri Nov 26 2021 This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-271100- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 340 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY... This Hazardous Weather Outlook is for the Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-271100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 340 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... This Hazardous Weather Outlook is for the eastern Long Island Sound and eastern Long Island bay waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-345-271100- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 340 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... This Hazardous Weather Outlook is for the New York Harbor, western Long Island Sound, and the southern Long Island bay waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.